Seretide & sore throats!

So I've had a horrible couple of weeks with lungs firmly on the picket lines and have basically had all my medication changed. I was taking symbicort but it looks like the lactose in it was causing problems so I've been changed onto Seretide had my Telfast dose upped and had cetirizine added as well. The upshot of all this is my lungs are slowly giving up their picket lines and starting to behave but I've lost my voice and have loads of ulcers in my mouth & throat (sorry if that's TMI!). Basically I was wondering if anyone else has had this with Seretide or is this unrelated?! I'm taking the seretide in a spacer as I find the Evohalers too difficult to take without (hence the switch to symbicort in the first place!). I've had sore throats before with the preventer inhalers but never actually lost my voice despite gargling, scrubbing my teeth and using a spacer! Hubby doesnt think that my loss of voice is a problem... no idea why!!


midge :)

5 Replies

  • Ooo, that doesn't sound very nice at all. I take seretide, and early on I got oral thrush (this may or may not be what you've got) several times despite using a spacer, garggling and brushing teeth immediately after. I've found that on top of using the spacer and gargling I need to eat or drink something after taking seretide. Since I've done this I've had very few problems. In the meantime I'd go to your GP or the pharmasist and talk to them (they might give you daktarin or something, although they'll probably recomend you go to GP anyway if you have loads of ulcers).

    Hope you get it sorted and that lungs continue to settle. xx

  • Hi Midge,

    Sounds like the seretide as given you oral thrush.

    Would go see the doctor for treatment.

    Make sure you wash your spacer daily and drain dry itself.

    Take care xxx

  • Hey Lou & Glynis thanks for the replies!

    It's really strange I've never had this with any other inhaler before and I've been taking them a looooong time! Wouldn't be so bad but teaching 3year olds and having the peachicks at home I sort of need my voice, consequently there is a lot of sign language going on. thank goodness for Mr Tumble!! Oh well off to GP's on Monday anyway for follow up so reckon Ill mention it then... will have to hope she watches Mr Tumble too at this rate!

    Midge :)

  • Ok so been back to the asthma nurse as there has def been no improvement re voice. She thinks it the propellant in the seretide inhaler as I've had bad reactions to this before which prompted the original switch to symbicort.

    Trouble is I had to come off the symbicort after having reactions to this (which because of a dairy allergy everyone assumed was the lactose in it)... She's now prescribed me the Seretide accuhaler which has lactose in it too and is hoping that the double dose of antihistamines and the singulair will counteract!

    Fingers crossed!


  • Good luck with the change

You may also like...